Antipsychotic Withdrawal



Related Terms: Antipsychotics, Aripiprazole, Risperidone, Schizophrenia, Anxiety, Delusions And Hallucinations, Insomnia

Recently Answered Questions


Can I withdraw antidepressants as I am in a stress-free environment?
Query: Hello doctor, I was diagnosed with anxiety and depression because of work-related issues before two years. Then I was prescribed with Deanxit 10 mg one every day till last month. Now I am trying to withdraw by reducing the dose over a month time, taking one tablet for every two days for two weeks, ...  Read Full »
Dr. Suresh Kumar G D
Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hi, Welcome to icliniq.com. If psychologically you are feeling stable for at least six months to a year, then you can try to cut down medication gradually. You can try tapering off the medication over a longer period of time to minimize the chances of withdrawal symptoms. For example, try taking h...  Read Full »
 
Which antipsychotic medicine will cause the least weight gain?
Query: Hi doctor, Which atypical antipsychotic will cause the least weight gain? Abilify is not an option as I am allergic to it. Also, Geodon or Zeldox gave me severe drowsiness to the point that I had to sleep or could not open my eyes. Please help me.  Read Full »
Dr. Padmapriya Chandran
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. Haloperidol is an antipsychotic with the least weight gain potential. If you are maintaining well on the antipsychotic which you are prescribed now, I advise you to continue taking it as discontinuation can precipitate a relapse. The medicines are prescribed based on the ...  Read Full »
 
I have chills, vomiting, and anxiety after stopping Gabapentin. Please help.
Query: Hi doctor, I have been taking Celexa 10 mg for two years. Recently, I was prescribed Gabapentin 100 mg twice daily, which I took for about a month, but started having stomach issues. So, I titrated it down to 100 mg a day for a week by myself and then stopped it. It has been almost three weeks and ...  Read Full »
Dr. Aditya Gupta
Psychiatrist

Answer: Hello, Welcome to icliniq.com. Withdrawal symptoms seem to be unlikely after three weeks of stopping Gabapentin. Check if you have a fever. If not I would suggest you try taking PPI (proton pump inhibitor) for vomiting and Benzodiazepines for anxiety and insomnia. Skip Celexa for a couple of days....  Read Full »
 
Do I need to continue Arpizol and Pacitane for schizophrenia?
Query: Hi doctor, I was diagnosed with schizophrenia before 7 years. I used to take Sulpitac early in the treatment and then I was prescribed Nexipride for a year. For the last three years, I am taking Arpizol 10 mg and Pacitane 2 mg. My age is 30 now and I want to get out of schizophrenia as soon as possi...  Read Full »
Dr. Seikhoo Bishnoi
Psychiatrist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Schizophrenia is a chronic neuropsychiatric illness with changes in behavior, thought, perception and a lot of other psychiatric symptoms. Sulpitac (Amisulpride), Nexipride (Levosulpiride) and Arpizol (Aripiprazole) are antipsychotic d...  Read Full »
 
I am diagnosed of psychosis NOS. Is there a possibility of withdrawal psychosis when antipsychotics are discontinued?
Query: Hi, I am diagnosed of Psychosis (NOS). The first episode was in 2010 and it lasted for three-four months before I was taken to a psychiatrist. I had been thinking that people are tracking me through email, internet. My mobile phone is tapped and all that. I did not get any auditory or visual halluci...  Read Full »
Dr. Ashish Khandelwal
Psychiatrist

Answer: Hi, Welcome to icliniq.com.First of all I must congratulate you for your efforts regarding the illness. Regarding your query, I do not think it is withdrawal psychosis. Though it occurs rare in patients, yours does not seem to be the case. Your recurrence of symptoms is mainly due to natural course ...  Read Full »
 
My son has social withdrawal and isolation. Yet, he refuses treatment. Please help.
Query: Hello doctor, The problem started in 2010. Social withdrawal, isolation, inability to continue at a job, negative talk, jealousy, lack of initiative, low self-esteem and fickle minded behavior. What could these point to? The prescriptions are lost in transit. No medicines are being taken.  Read Full »
Dr. Seikhoo Bishnoi
Psychiatrist

Answer: Hello, Welcome to icliniq.com. I can understand your concern. The symptoms of withdrawal from society, loneliness, difficulty in continuing the job, negative thoughts, lack of motivation, indecisiveness, etc could be due to some severe underlying mood disturbance. Since the symptoms are persiste...  Read Full »
 
How can I cure schizophrenia without drugs?
Query: Hello doctor, I have been diagnosed with schizophrenia and have been prescribed anti-psychotic medication Olanzapine. I have been taking it for 2 to 3 years. I was wondering if there is an alternate route to treatment? Or if there is another solution for a possible cure? I do not want to deal with ...  Read Full »
Dr. Vandana Patidar
Psychiatrist

Answer: Hi, Welcome to icliniq.com. Olanzapine is an antipsychotic medicine. Yes, Olanzapine is available in injectable form. If Olanzapine is causing some effects then it can be changed to other antipsychotic like Aripiprazole, Risperidone or Ziprasidone. You need to take medicines or injectables to keep s...  Read Full »
 
How can I gradually stop taking Quetiapine?
Query: Hello doctor, I take Quetiapine XR 400mg. How can I gradually withdraw?  Read Full »
Dr. Bharat Udey
Geriatrician

Answer: Hello, Welcome to icliniq.com. Quetiapine is an atypical antipsychotic, with a half-life of less than 24 hours. It has a benefit of not causing extrapyramidal side effects. However, it can cause sedation, postural hypotension, and urinary complaints. Although it does not cause any withdrawal symp...  Read Full »
 
Can tactile hallucination occur due to alcohol abstinence?
Query: Hi doctor, I have schizophrenia for more than 25 years. I had Clozapine for 15 years and now I am on Aripiprazole. I stayed away from alcohol for eight years. Before six months, I had alcohol once. Now, I am having some tactile hallucination. Is it due to alcohol abstinence? Will it disappear?  Read Full »
Dr. Nidhi Jain Bukharia
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. If you are abstinent for the last eight years, then tactile hallucinations are not due to alcohol intoxication or alcohol withdrawal. It means, it is due to your illness schizophrenia. Are you on any antipsychotic now? Revert back with the answer to the above q...  Read Full »
 
Suffering from anxiety attacks which are of a sudden onset.I am a schizophrenia and heart attack patient.
Query: Dear Doctor, I am being treated for Schizophrenia which was diagnosed 10 years back, and suffered heart attack during December 2013. I underwent angioplasty (PTCA + Stent) during the same month. I was taking psychiatric drug Sizopin 200mg before the attack; and was asked to abruptly stop the drug af...  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: HI, Thanks for posting a query at icliniq. I assume that you are having good life with current medicines baring anxiety attacks. The possible reason for your anxiety attacks are: Current medication- Can you outline the onset of anxiety attacks after starting one or another medication that you are...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Antipsychotic Withdrawal? We have medical experts to help you right away.

Ask a Doctor Online Now!